Top
40
Doctor insights on: Aspirin Vs Ibuprofen For Toothache

Share

Ibuprofen (Definition)

Ibuprofen is a nonsteroidal anti-inflammatory drug (nsaid). It works by reducing hormones that cause inflammation and pain in the body. Ibuprofen is used to reduce fever and treat pain or inflammation caused by many conditions such as headache, toothache, back pain, arthritis, menstrual ...Read more


2

2
What is the best medication for sinus migraine? Aleve Advil or tylenol (acetaminophen)?

What is the best medication for sinus migraine? Aleve Advil or tylenol (acetaminophen)?

A decongestant: Is needed too. One that doesn't raise your blood pressure. Treats the cause rather than just the headache. Excedrine migraine seems to work well for the headache. A visit to your ENT to address the source best. ...Read more

See 1 more doctor answer
3

3
Which is better for a toothache Advil (ibuprofen) pm or tramadol?

Which is better for a toothache Advil (ibuprofen) pm or tramadol?

See dentist: There is a disease related reason for a toothache. See a dentist. Some patients respond better to different medications. ...Read more

See 1 more doctor answer
4

4
Which is best to take for a toothache. Tylenol, (acetaminophen) Advil, or Aleve?

Which is best to take for a toothache. Tylenol, (acetaminophen) Advil, or Aleve?

Seek treatment: A toothache shouldn't be ignored. A dentist should check your mouth and recommend a treatment. As a temporary palliative for pain, advil or aleve (naproxen) would be the most effective. ...Read more

See 1 more doctor answer
6

6
Safest for osteoarthritis: buffered aspirin, ultracet, (tramdol and acetaminophen) or naproxen?

Safest for osteoarthritis: buffered aspirin, ultracet, (tramdol and acetaminophen) or naproxen?

Naproxen.: I'd choose naproxen for (1) ease of dosing, (2) less stomach toxicity, (3) no addictive potential and ultimately (4) because it works well. ...Read more

7

7
What is better for phlebitis...Asprin, Advil or aleve (naproxen)?

What is better for  phlebitis...Asprin, Advil or aleve (naproxen)?

All work.: There is no best medication for superficial phlebitis. Any antiinflammatory that is tolerated by the patient is acceptable. The type ordered is usually determined by the physician's training and experience. I prefer advil, (ibuprofen) Motrin or naproxyn. Wet heat to the area also helps and an evaluation by a vein specialist would also be recommended. ...Read more

See 3 more doctor answers
8

8
Tylenol (acetaminophen) vs ibuprofen for kids; any recommendations?

Tylenol (acetaminophen) vs ibuprofen for kids; any recommendations?

Depends: Ibuprofen is my preferred med. It lasts longer (isn't gives so often). I shouldn't be given < 6m due to risks of kidney irritation. Tylenol (acetaminophen) is a fine med but doesn't last as long. I don't recommend alternating the two when a kid has a fever as I have never seen it work well & i respect but don't worry so much about fever. Parents should pay more attention to fluid intake when ill than temperature. ...Read more

9

9
Is ultracet better for controlling arthritus pain than coated aspirin or extra-strength tylenol (acetaminophen)?

Is ultracet better for controlling arthritus pain than coated aspirin or extra-strength tylenol (acetaminophen)?

Different pain meds: Ultracet (tramdol and acetaminophen) is a combination of Tramadol(Ultam) is an opoid pain medication and acetaminophen(Tylenol) and is a stronger pain med than Aspirin and Extra strength Tylenol.We do not use Aspirin for pain that much as it can cause stomach bleeding if taken in therapeutic doses. Depends on the pain level.Ultracet (tramdol and acetaminophen) is stronger than extra strength Tylenol but can be habit forming and can cause constipation ...Read more

10

10
Which is better for a migraine feverfew vs Tylenol (acetaminophen) and Advil ?

Which is better for a migraine feverfew vs Tylenol (acetaminophen) and Advil ?

It depends: Feverfew will do nothing to help an acute migraine but if taken daily has been shown to prevent migraines. For an acute migraine Tylenol works better for some, Advil (ibuprofen) better for others, though Excedrin Migraine which combines acetaminophen, aspirin and caffeine is a good choice too. Many herbs, stress reduction and diet changes can also prevent migraines. See http://tinyurl.com/zf6hg23 for more. ...Read more

12

12
Which is better Advil (ibuprofen) or motrin for cramps?

Which is better Advil (ibuprofen) or motrin for cramps?

Same: They are both the same meds, just different brand names for ibuprofen. ...Read more

13

13
Advil (ibuprofen) vs toradol, which is better?

See below: Advil (ibuprofen) is otc and toradol is prescription. Toradol is much stronger than advil (ibuprofen) but has more possible side effects. ...Read more

16

16
Tylenol (acetaminophen) or Advil for a headache for a heart patient?

Tylenol (acetaminophen) or Advil for a headache for a heart patient?

If you take: Baby Aspirin then avoid use of advil because it can counteract anti-clotting effects of aspirin. Tylenol (acetaminophen) is a good drug for headaches. ...Read more

18

18
Is Aleve (naproxen) or ibuprofen better for knee pain?

They are basically : The same. One may work better than the other but make sure you take it with food so that it doesn't upset your stomach ...Read more

19

19
Whatsbetter for throat infection Advil (ibuprofen) or tylonol?

Whatsbetter for throat infection Advil (ibuprofen) or tylonol?

Either can help with: Discomfort.If you have a significantly sore throat w swollen tonsils / lymph nodes – see your medical provider & get a strep throat test & culture. Saltwater gargles are very helpful. Mix a teaspoon of salt in 8 oz of warm water – gargle with this several times a day. You can gargle with aloe vera juice a couple of times per day. A mixture of chamomile tea with honey & a small amount of lemon >>. ...Read more

20

20
Naproxen vs aspirin for neck pain. Which one is better?

Naproxen: Different people respond better to one anti-inflammatory over another. Ibuprofen and Naproxen are common and some people often find one more effective than the other. Aspirin, while also an nsaid, has an increased risk of bleeding as compared with the others, and at higher doses may be more likely to lead to stomach issues. ...Read more

21

21
I took a BC powder (845 mg aspirin) around 6 pm, can I take ibuprofen (800mg) a little bit after due to toothache ?

I took a BC powder (845 mg aspirin) around 6 pm, can I take ibuprofen (800mg) a little bit after due to toothache ?

No: Typically we tell patients to avoid taking both aspirin and ibuprofen together as they have similar mechanisms of action and can cause adverse effects (GI bleeding, etc). ...Read more

See 1 more doctor answer
22

22
Is ibuprofen safe, short-term, (one to two days), for toothache relief even though I am taking a daily 325 mg aspirin for preventive heart health?

Is ibuprofen safe, short-term, (one to two days), for toothache relief even though I am taking a daily 325 mg aspirin for preventive heart health?

Take Tylenol (acetaminophen) : Since you are already taking a non-steroidal anti- inflammatory agent (aspirin) a good short term option is tylenol (acetaminophen). This should prevent both the potential stomach upset and the potential for increased bleeding from taking both Aspirin and Ibuprofen together. ...Read more

See 3 more doctor answers
Dr. Paul Grin Dr. Grin
3 doctors agreed:
23

23
OTC meds for wisdom tooth pain that would not worsen wheezing and breathlessness like aspirin and ibuprofen do?

Dr. Paul Grin Dr. Grin
3 doctors agreed:
OTC meds for wisdom tooth pain that would not worsen wheezing and breathlessness like aspirin and ibuprofen do?

Tylenol (acetaminophen) or Motrin: For minimal or moderate pain, Tylenol (acetaminophen) or Motrin may be effective and recommended. Motrin - maximum dose is 2400 mg per day, which can be taken as two 200 mg tablets every 4 hours, or three 200 mg tablets (600mg) every 6 hours, or four 200 mg tablets (800mg) every 8 hours. Tylenol (acetaminophen) - max dose 4000 mg/day. Alternate with the prescription pain medication like Vicodin. Take care. ...Read more

See 3 more doctor answers
24

24
What is best to take for a toothache, Tylenol, (acetaminophen) Aspirin, or Advil? Take Remeron, Singulair, and Klonopin (prn) before bed.

What is best to take for a toothache, Tylenol, (acetaminophen) Aspirin, or Advil?  Take Remeron,  Singulair, and  Klonopin (prn) before bed.

Take telephone: Call your Dentist. You have an infection that requires immediate treatment. Will NOT cure itself. Advil (ibuprofen) and cold compresses may help take the edge off until you can get to your Dentist. ...Read more

See 1 more doctor answer
25

25
Im allergic to aspirin can I take advil (ibuprofen)?

ASA Allergy: That is a difficult question to answer. Many people allergic to asa, especially asthma and respiratory or swelling symptoms are also allergic to most of the nsaids (advil, motrin, ibuprofen, naproxen). It would be safest to meet with your allergist to discuss your past reactions and the safety of using. And to consider an oral challenge. ...Read more

See 1 more doctor answer
26

26
Can I take ibuprofen and aspirin together to relieve headache?

Can I take ibuprofen and aspirin together to relieve headache?

Bleeding risk: Not recommended - this combo would increase your bleeding risk. ...Read more

See 1 more doctor answer
29

29
Can I take aspirin and ibuprofen at the same time?

Can I take aspirin and ibuprofen at the same time?

Yes: Yes but stronger effect on coagulation and harder on the stomach. ...Read more

See 2 more doctor answers
30

30
Can i take Advil (ibuprofen) 2 hrs after taking aspirin?

Can i take Advil (ibuprofen) 2 hrs after taking aspirin?

It's fine.: In the future, try to take them with food due to the adverse effect on the stomach lining causing heartburn and irritation. And also space them about 4-6 jours apart because one counteracts the other by latching on to the same area on the platelets thus negating each other effect.Have a great weekend! http://www.Sharecare.Com/health/nonsteroidal-anti-inflammatory-drugs/is-safe-take-nsaid-aspirin. ...Read more

31

31
I'm taking 1 aspirin or ibuprofen almost each day. Is this safe?

No: Can cause stomach ulcers , high BP etc. Recommend not to take 2 nsaids together every day. ...Read more

See 1 more doctor answer
32

32
I took 5 ibuprofen of 200mg and 2 aspirin of 250mg..is that going to cause in damage?

I took 5 ibuprofen of 200mg and 2 aspirin of 250mg..is that going to cause in damage?

Not likely: Unless your stomach lining is extraordinarily sensitive to the ulcerative aspect of this dosage, you should suffer no harm and it might alleviate the pain you were treating. Best to be cautious about dosing even with over the counter products. ...Read more

34

34
I'm allergic to aspirin and ibuprofen are there any alternatives?

I'm allergic to aspirin and ibuprofen are there any alternatives?

Why do you need it?: These medicines are used for different reasons. Tylenol (acetaminophen) can sometimes help with fever, but it is not as good of an anti-inflamatory medication. Asprin has been shown to help reduce heart attacks in patients at risk, and if necessary see an allergist so s/he can evaluate if you need asprin, and if "asprin desensitization" is medically necessary. ...Read more

35

35
If i get hives from ibuprofen how do I know if i can still take aspirin?

If i get hives from ibuprofen how do I know if i can still take aspirin?

Nsaids: This is atricky one, you may or may not be allergic to aspirin, you should consult an allergist for a detailed history and possible testing. ...Read more

36

36
What pain medication can I take if i'm allergic to aspirin and ibuprofen?

What pain medication can I take if i'm allergic to aspirin and ibuprofen?

Opioids: Allergy to nsaids like Aspirin and inbuprofen does limit some options. It does not limit the use of opioids (narcotics) like oxycodone, hydrocodone, codeine, and morphine. ...Read more

See 1 more doctor answer
40

40
Ibuprofen with chickenpox? Already know aspirin can cause "reye's syndrome" but i've been on ibuprofen with my cp. Everything seems to have improved..

Chicken pox: While you are indeed correct that Aspirin use has been associated with reye's , this is not the case with any of the other non-steroidal anti-inflammatory drugs (nsaid's). So it is fine to use Ibuprofen with chicken pox. ...Read more

Dr. Louis Gallia
1,076 doctors shared insights

Toothache (Definition)

Dental pain is a symptom where one has pain in his teeth or gums, sometimes with sensitivity to cold or hot ...Read more


Dr. Marvin Den
986 doctors shared insights

Halfprin (Definition)

Halfprin is a platelet inhibitor which is a kind of anti-coagulation drug ...Read more